Alert archive / Wisconsin / Tornado Warnings in 2025
Tornado Warning 19, NWS La Crosse, WI
NWS La Crosse, WI issued this tornado warning at Jun 26, 2025, 6:16 PM CDT for Juneau County, Vernon County, Wisconsin. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2025, 6:16 PM CDT (23:16 UTC)
- Expired
- Jun 26, 2025, 6:30 PM CDT
- In force
- 14 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Juneau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 73 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:55 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
484
WFUS53 KARX 262316
TORARX
WIC057-123-262330-
/O.NEW.KARX.TO.W.0019.250626T2316Z-250626T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service La Crosse WI
616 PM CDT Thu Jun 26 2025
The National Weather Service in La Crosse has issued a
* Tornado Warning for...
Southwestern Juneau County in central Wisconsin...
Northeastern Vernon County in southwestern Wisconsin...
* Until 630 PM CDT.
* At 615 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hillsboro, or 18 miles north of Richland Center,
moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hillsboro around 620 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Benders Corners, Pleasant Ridge, Lindina, Union Center, Dilly, Bass
Hollow Rec Area, and Johnson Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4364 9031 4357 9031 4355 9042 4355 9044
4360 9050 4373 9034 4373 9031 4375 9031
4387 9017 4364 8998
TIME...MOT...LOC 2315Z 238DEG 36KT 4360 9043
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Naylor1 follow-up statement
545
WWUS53 KARX 262323
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
623 PM CDT Thu Jun 26 2025
WIC057-123-262330-
/O.CON.KARX.TO.W.0019.000000T0000Z-250626T2330Z/
Juneau WI-Vernon WI-
623 PM CDT Thu Jun 26 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHWESTERN JUNEAU AND NORTHEASTERN VERNON COUNTIES...
At 623 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Hillsboro, or 18 miles southwest of Mauston, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Juneau and northeastern Vernon Counties, including the
following locations... Benders Corners, Pleasant Ridge, Lindina,
Union Center, Dilly, Bass Hollow Rec Area, and Johnson Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4364 9031 4357 9031 4356 9036 4365 9044
4373 9034 4373 9031 4375 9031 4387 9017
4364 8998
TIME...MOT...LOC 2323Z 236DEG 35KT 4364 9036
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
NaylorWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Jun 26, 12:55 PM CDT, 5 hours 21 minutes earlier. Its key messages:
- Today, severe thunderstorms possible again this afternoon, with a few tornadoes & heavy rain as the primary threats. Please stay weather aware in case watches and warnings are issued for your area.
- This weekend, another round of strong to severe storms possible Saturday night into Sunday.
- Next week, drier conditions are expected across the region.
Area forecast discussion, Jun 26, 12:55 PM CDT, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1255 PM CDT Thu Jun 26 2025 .KEY MESSAGES... - Today, severe thunderstorms possible again this afternoon, with a few tornadoes & heavy rain as the primary threats. Please stay weather aware in case watches and warnings are issued for your area. - This weekend, another round of strong to severe storms possible Saturday night into Sunday. - Next week, drier conditions are expected across the region. && .DISCUSSION... Issued at 1246 PM CDT Thu Jun 26 2025 TODAY...the main concern this afternoon into this evening is the another round of thunderstorms capable of producing a few tornadoes, as well as heavy rain and the potential for flooding. Please stay weather aware in case watches and warnings are issued for your area. An upper level wave was located across the Missouri River Valley, with precipitation downstream of the trough axis across the eastern Dakotas and Minnesota. Late morning satellite imagery with a RAP surface analysis showed a surface low approaching western Iowa, with mostly clear skies and easterly winds ahead of it. A warm front was becoming better defined near I-90, and this will set the stage for another severe weather threat this afternoon. By early this afternoon, instability around 2000 to 3000 j/kg will be in place south of this warm front, and the aforementioned upper level trough be enough lift to develop storms. In addition, the veered wind profile along the warm front will be favorable for rotating storms. Forecast sounding show nearly 300 m2/s2 of 0-2km helicity, along with low cloud bases. The combination of instability and wind shear should lead to at least a few storms capable of producing tornadoes. The Storm Prediction Center has lifted the severe weather outlook northward, and now the slight risk and tornado threat are centered across the local area. In addition to the severe threat, heavy rain will also accompany these storms, and if storms were to track across the same region, then amounts in excess of 3 inches would be possible. A flash flood watch was issued for counties along and near I-90. The timing for these storms are this afternoon and evening, with storms expected to be east of the region by midnight tonight. TONIGHT THROUGH TUESDAY...Rain will exit the region overnight, but forecast soundings show low clouds lingering through Friday morning, before clearing out later in the day as weak high pressure builds across the region. On Friday night storms will develop over the Dakotas, but they should fall part before the reach the tri-state area. By Saturday, southerly flow will return across the region, with hot and humid conditions expected over the weekend. Additional thunderstorm chances are possible Saturday night, and again Sunday into Sunday night. The instability and shear profiles would once again support strong to severe storms. Looking ahead, the current southwest flow of the jet stream will transition to zonal flow this weekend, and eventually northwest flow next week. That will bring in some drier air, with dewpoints, back in the lower 60s. Temperatures will be slightly above the seasonal average for early July, with highs in the lower 80s. This pattern favors drier weather, but cant completely rule out and precipitation, so have generally 10 to 20 percent chances in the forecast. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1252 PM CDT Thu Jun 26 2025 Low ceilings continue with IFR at KRST while KLSE has scattered out for the start of the period. A line of thunderstorms has formed over southern Minnesota and will move through this afternoon and evening, with IFR conditions within the heavier rain and IFR ceilings on the backside of the rain overnight. Light winds will be variable today given the passage of a low pressure overhead, mainly from the east north of I-90 and SSW to the south during the day and veering to the northwest areawide overnight. A non-zero probability of some patchy BR overnight after the rain exits. Surface winds remain 5-10 knots so BR should be MVFR to hi-IFR at worst. IFR cigs will improve to MVFR after sunrise Friday. && .CLIMATE... Issued at 415 AM CDT Thu Jun 26 2025 Daily Rainfall Records - June 26 La Crosse - 2.77 inches in 2021 June rainfall record is 4.50 inches on June 18, 2011 Rochester - 2.00 inches in 1941 June rainfall record is 4.90 inches on June 28, 2019 && .ARX WATCHES/WARNINGS/ADVISORIES... WI...Flood Watch through late tonight for WIZ041>044-053>055. MN...Flood Watch through late tonight for MNZ086>088-094>096. IA...Flood Watch through late tonight for IAZ008>011. && DISCUSSION...JRB AVIATION...BPH CLIMATE...Falkinham
Hazardous weather outlook, Jun 26, 10:20 AM CDT, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1020 AM CDT Thu Jun 26 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-271930- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1020 AM CDT Thu Jun 26 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Strong to severe thunderstorms with tornadoes, damaging winds, heavy rain, and localized flooding are possible this afternoon into this evening. Any potential tornadoes are expected to be weak and short lived, but an isolated stronger tornado could be possible early this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible late Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. .EMERGENCY MANAGEMENT COORDINATION... A webinar is scheduled for 2 PM today. Kurz
In the hours before
Special weather statement, Jun 26, 4:30 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service La Crosse WI
430 PM CDT Thu Jun 26 2025
WIZ033-034-041-042-262200-
Jackson WI-Trempealeau WI-La Crosse WI-Monroe WI-
430 PM CDT Thu Jun 26 2025
...STRONG THUNDERSTORMS WILL IMPACT LA CROSSE...SOUTHWESTERN
JACKSON...NORTHWESTERN MONROE AND SOUTHEASTERN TREMPEALEAU COUNTIES
THROUGH 500 PM CDT...
At 430 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blair to near Onalaska. Movement was
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
West Salem and North Bend around 435 PM CDT.
Black River Falls and Cataract around 450 PM CDT.
Other locations impacted by these storms include Franklin, North Side
Of La Crosse, Shamrock, Camp Decorah, Stevenstown, Perry Creek
Recreation Area, Rockland, County Roads D E And E, Blue Bird
Campground, and Mindoro.
This includes the following highways...
Interstate 94 between mile markers 106 and 120.
Interstate 90 in Wisconsin between mile markers 1 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM CDT for west central
Wisconsin.
&&
LAT...LON 4382 9127 4385 9128 4390 9133 4429 9136
4444 9080 4442 9080 4442 9079 4387 9070
TIME...MOT...LOC 2130Z 244DEG 38KT 4428 9118 4391 9120
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FergusonSpecial weather statement, Jun 26, 4:56 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service La Crosse WI
456 PM CDT Thu Jun 26 2025
WIZ029-034-041-042-262230-
Jackson WI-La Crosse WI-Clark WI-Monroe WI-
456 PM CDT Thu Jun 26 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LA CROSSE...
SOUTHWESTERN CLARK...CENTRAL JACKSON AND NORTHWESTERN MONROE COUNTIES
THROUGH 530 PM CDT...
At 456 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Humbird to near Black River Falls to near
Bangor. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Black River Falls, Humbird, and Cataract around 500 PM CDT.
Hatfield around 505 PM CDT.
Millston around 515 PM CDT.
Neillsville around 520 PM CDT.
Other locations impacted by these storms include Wildcat Mound,
Shamrock, The Black River Correctional Center, Melrose, Pigeon Creek
Campground, Tioga, Highway 10 And Bald Peak Road, The North Flowage,
Vaudreuil, and Perry Creek Recreation Area.
This includes Interstate 94 between mile markers 104 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM CDT for west central
Wisconsin.
&&
LAT...LON 4477 9064 4443 9054 4403 9051 4392 9107
4425 9102 4455 9105 4460 9096 4460 9092
4462 9092
TIME...MOT...LOC 2156Z 232DEG 39KT 4451 9098 4424 9089 4396 9102
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FergusonSpecial weather statement, Jun 26, 5:23 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service La Crosse WI
523 PM CDT Thu Jun 26 2025
IAZ011-MNZ096-WIZ053-054-262300-
Allamakee IA-Houston MN-Vernon WI-Crawford WI-
523 PM CDT Thu Jun 26 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN ALLAMAKEE...SOUTHEASTERN
HOUSTON...VERNON AND NORTHERN CRAWFORD COUNTIES THROUGH 600 PM CDT...
At 523 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Albin to Lansing to near Marquette.
Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Harpers Ferry around 530 PM CDT.
Viroqua and Coon Valley around 545 PM CDT.
Other locations impacted by these storms include Jersey Valley County
Park, Eastman, County 5 And Peyton Road, Red Barn Campground,
Chaseburg, Fairview, County Roads K And O, Petersburg, Ferryville,
and Fargo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern and west central
Wisconsin.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Iowa.
&&
LAT...LON 4308 9132 4331 9127 4351 9139 4373 9106
4373 9065 4369 9060 4355 9064 4355 9067
4347 9067 4330 9072 4308 9118
TIME...MOT...LOC 2223Z 231DEG 37KT 4350 9134 4336 9119 4310 9125
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NaylorLocal storm report, Jun 26, 5:24 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
524 PM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Tstm Wnd Gst 2 ESE Canton 43.52N 91.89W
06/26/2025 M51 MPH Fillmore MN Mesonet
Mesonet station MN065 T.h.52 - Canton - Mp
2.
&&
KBLocal storm report, Jun 26, 5:25 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
525 PM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM Tstm Wnd Gst 1 NE Boscobel 43.15N 90.68W
06/26/2025 M49 MPH Grant WI ASOS
ASOS station KOVS Boscobel Airport.
&&
KBLocal storm report, Jun 26, 5:27 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
527 PM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Tstm Wnd Gst 2 N Ionia 43.07N 92.46W
06/26/2025 M49 MPH Chickasaw IA Mesonet
Mesonet station RNHI4 New Hampton.
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:18 PM CDT | Tornado Warning | ARX | Vernon | 27 min |
| Jun 25, 7:22 PM CDT | Special Weather Statement | ARX | Monroe | 23 min |
| Jun 25, 7:43 PM CDT | Special Weather Statement | ARX | Vernon | 62 min |
| Jun 25, 8:23 PM CDT | Special Weather Statement | ARX | Juneau | 52 min |
| Jun 26, 8:10 AM CDT | Flood Watch | ARX | Adams, Crawford, Juneau, La Crosse, Monroe, Richland and 1 more | 16 hr |
| Jun 26, 10:29 AM CDT | River Flood Warning | ARX | Jackson | 36 hr |
| Jun 26, 2:46 PM CDT | Tornado Warning | ARX | Juneau, Monroe, Vernon | 29 min |
| Jun 26, 4:06 PM CDT | Special Weather Statement | ARX | La Crosse, Trempealeau | 24 min |
| Jun 26, 4:30 PM CDT | Special Weather Statement | ARX | Jackson, La Crosse | 30 min |
| Jun 26, 4:56 PM CDT | Special Weather Statement | ARX | Jackson | 34 min |
| Jun 26, 5:23 PM CDT | Special Weather Statement | ARX | Crawford, Vernon | 37 min |
| Jun 26, 5:58 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, La Crosse, Monroe, Richland, Vernon | 32 min |
Nearby
Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.